fatnews.com Home page  >  Article | Previous article | Next article

SEARCH

QUICKLINKS AND VIEW OPITONS

  • Categories of Articles
  • Summary View
  • Headline View
  • Archive of Quotes
  • Contact Us
  • Follow @fatnews

    Person gains 50 lbs taking dopamine agonist drugs Mirapex (pramipexole) and Requip (ropinirole)


    Posted by .(JavaScript must be enabled to view this email address)
    Friday, July 04, 2008 8:37 pm Email this article
    Here is a comment from someone who gained 50 pounds while taking various dopamine agonist drugs, that is drugs that directly stimulate dopamine receptors, and enhance dopamine.

    Comment: Not all drugs or supplements that increase dopamine cause weight gain, in fact, some cause weight loss. But this person's experience is still a good one to be aware of.

    “I gained about 50 pounds over the course of two years while taking dopamine agonists, dopamine reuptake inhibitors, and dopaminergics.

    “I was self-medicating trying to treat my treatment-resistant depression.

    “I had already tried many of the standard antidepressants with no luck, so I decided to tackle dopamine. I ordered a variety of prescription meds from India over the two year period.

    “During this time I was on the Atkins Diet. I have been on it for almost 10 years, and my weight had been above where I would have liked it, but fairly steady.

    “When I started taking the dopamine agonists, I had uncontrollable hunger, something that I had never had before or since to this degree.

    “To gain 50 pounds in two years while adhering strictly to the Atkins Diet takes an unbelievable amount of eating.

    “After about two years of the dopamine agonists (with no particular luck on the depression front) I had gained 50 pounds, and I suddenly realized that it was the dopamine agonists that were causing the problem.

    “It’s funny because it really was like a light-bulb coming on.

    “It was like the idea hit me that it was the Dopamine agonists, and I knew that was why.

    “I stopped them almost two years ago and since then I have lost all of the extra 50 pounds and some more besides. Yeah!!!

    “I don’t remember everything that I tried but it included:

    “And non-presciption:

    “These results may not be typical or expected, but I have no doubt at all that it is what caused my weight gain.”

    —————

    Comment: I would guess it was due to the Mirapex (pramipexole) and the Requip (ropinirole), since Symmetrel (amantadine) is associated with weight loss or decreasing weight gain from Zyprexa, and Selegiline (l-deprenyl is associated with weight loss in rats (reduced weight gain in growing animals, which is how they test weight loss drugs in rodents).

    Articles on the same subject can be found here:


    COMMENTS

    Please feel free to share your comments about this article.


    Name:

    Email:

    Comments:

    Please enter the word you see in the image below:


    Remember my personal information

    Notify me of follow-up comments?



    © Copyright 2003-2021 - Larry Hobbs - All Rights Reserved.